MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM BLUE/WHTE & BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 4.5MM BLUE/WHTE & BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203103
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up of a procedure, the twinfix ultra anchor was cracked.Back up device was available.No surgical delay nor further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: part of the reported device was received for evaluation.There was no relationship found between the device and the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found the raw material strength and storage requirements specified and each lot be must be accompanied by a material certificate of analysis.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the white suture material.The suture material has been cut and there is blood on the insertion device.Based on the condition of the product material found during visual inspection, no fracture of the implant could be confirmed.Additional material testing is not required.The complaint was not confirmed, and the root cause could not be determined.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX ULTRA PK 4.5MM BLUE/WHTE & BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16082615
Report Number1219602-2023-00001
Device Sequence Number8417177
Product Code MAI
UDI-Device Identifier03596010656155
UDI-Public03596010656155
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203103
Device Catalogue Number72203103
Device Lot Number2089583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Supplement Date Received by Manufacturer01/02/2023
09/29/2023
Initial Report FDA Received Date01/02/2023
Supplement Report FDA Received Date01/02/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown